Export-Led Growth Hypothesis: Evidence from Pakistan
Mohammad Afzal () and
Ijaz Hussain
Additional contact information
Mohammad Afzal: Department of Management Sciences, COMSATS Institute of Information Technology, Islamabad- Pakistan
Ijaz Hussain: Department of Economics, FC University, Lahore
Journal of Quantitative Economics, 2010, vol. 8, issue 1, 130-147
Abstract:
The relationship between economic growth, exports and imports in Pakistan from1990Q1 to 2008Q1 has been examined. Economic growth and exports are not cointegrated suggesting the absence of long-run relationship. Causality in Granger’s sense is absent between economic growth and exports as well as between imports and economic growth. Impulse response functions show that income, exports, and imports have negative impact on each other. Variance decomposition analysis demonstrates that imports appear to have a stronger impact on exports relative to income. The effect of exports on economic growth is modest. This paper finds no support for export-led growth hypothesis in Pakistan. Strong development of agriculture on modern scientific lines is suggested.
Keywords: Pakistan; exports; economic growth; cointegration; Granger causality; impulse response functions (search for similar items in EconPapers)
JEL-codes: F10 (search for similar items in EconPapers)
Date: 2010
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (16)
Downloads: (external link)
http://www.jqe.co.in/journals/JQE_v8_n1_2010_p9.pdf (application/pdf)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:jqe:jqenew:v:8:y:2010:i:1:p:130-147
Ordering information: This journal article can be ordered from
Managing Editor, Journal of Quantitative Economics, Indira Gandhi Institute of Development Research (IGIDR), Gen. A.K. Vaidya Marg, Goregaon (E), Mumbai 400 065 , INDIA
http://www.jqe.co.in/
Access Statistics for this article
Journal of Quantitative Economics is currently edited by A. L. Nagar (Editor-in-Chief), D. M. Nachane (Managing-Editor) and G. Mythili (Joint Managing Editor)
More articles in Journal of Quantitative Economics from The Indian Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by D. M. Nachane () and ().